Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 105, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 5, 2017, 6:07 PM EDT for Franklin County, Henry County, Kentucky. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2017, 6:07 PM EDT (22:07 UTC)
- Expired
- Apr 5, 2017, 6:30 PM EDT
- In force
- 23 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Franklin County, KY, Henry County, KY
The radar
The Louisville radar (KLVX), 102 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 2:50 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
333
WUUS53 KLMK 052207
SVRLMK
KYC073-103-052230-
/O.NEW.KLMK.SV.W.0105.170405T2207Z-170405T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
607 PM EDT WED APR 5 2017
The National Weather Service in Louisville has issued a
* Severe Thunderstorm Warning for...
Southeastern Henry County in central Kentucky...
North central Franklin County in central Kentucky...
* Until 630 PM EDT
* At 607 PM EDT, severe thunderstorms were located along a line
extending from near New Castle to 9 miles north of Frankfort,
moving northeast at 45 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Slabtown, Fallis, Lockport, Swallowfield, Polsgrove, Orville,
Ottusville and Gest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1000 PM EDT for central
Kentucky.
LAT...LON 3849 8499 3846 8495 3844 8496 3843 8496
3843 8494 3846 8494 3846 8492 3845 8491
3844 8493 3842 8488 3838 8489 3837 8487
3836 8487 3836 8484 3834 8479 3834 8476
3829 8487 3847 8507 3851 8503 3852 8498
TIME...MOT...LOC 2207Z 237DEG 37KT 3844 8507 3834 8491
HAIL...1.75IN
WIND...60MPH
$$
RJS1 follow-up statement
827
WWUS53 KLMK 052230
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
630 PM EDT WED APR 5 2017
KYC073-103-052239-
/O.EXP.KLMK.SV.W.0105.000000T0000Z-170405T2230Z/
Henry KY-Franklin KY-
630 PM EDT WED APR 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENRY AND NORTH
CENTRAL FRANKLIN COUNTIES WILL EXPIRE AT 630 PM EDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.
A tornado watch remains in effect until 1000 PM EDT for central
Kentucky.
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
LAT...LON 3849 8499 3846 8495 3844 8496 3843 8496
3843 8494 3846 8494 3846 8492 3845 8491
3844 8493 3842 8488 3838 8489 3837 8487
3836 8487 3836 8484 3834 8479 3834 8476
3829 8487 3847 8507 3851 8503 3852 8498
TIME...MOT...LOC 2229Z 237DEG 37KT 3856 8484 3846 8468
$$
RJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 5:07 PM EDT, 1 hour earlier.
Area forecast discussion, Apr 5, 5:07 PM EDT, 1 hour before
Area Forecast Discussion National Weather Service Louisville KY 507 PM EDT Wed Apr 5 2017 ...Mesoscale Forecast Update... Issued at 507 PM EDT Wed Apr 5 2017 A 5H speed max coming into western Kentucky and the Wabash Valley is causing storms to blossom in a narrow corridor of PWAT around an inch, deep moisture convergence, and upper level divergence. The storms are expected to present a continuing, and possibly increasing, wind threat as they proceed into areas east of I-65 where mid- and low-level lapse rates are steeper and DCAPE values are higher. Large hail has been the main severe weather threat so far with these storms, and that threat will continue. The best tornado chances over the next few hours will be east of I-65 and south of the Blue Grass Parkway in area of best SRH/EHI. .Short Term (Now through Thursday Night)... Issued at 200 PM EDT Wed Apr 5 2017 ...Severe Storms Likely this Afternoon/Evening... ...Windy Conditions Late Tonight and Thursday... Broad area of low pressure, 999 mb, extends from central MO to southern IL, with a warm front extending across southern IN this hour. Sunshine warming up the warm sector quickly, but dewpoints have stayed down according to area observations. Narrow area of higher dewpoints over western TN this hour, but very narrow. Still focused on potential for very large hail and damaging wind gusts as cold pools come out of supercells. Looking at a better tornado threat in a couple of areas, one over southern Indiana, along the front and another across Lake Cumberland as LCL's start to fall. Even outside of these storms, expect gusty winds because of the pressure gradient associated with that low pressure. The gradient will stick around overnight and Thursday. In fact, looking at very windy conditions for the day Thursday, as much colder air pours in. Likely we will issue a Wind Advisory later tonight for that Thursday period, with gusts to around 40 mph. In addition to the wind, expect showery conditions as moisture wraps around the upper low travelling by to our north. We may see a brief transition to rain/snow mix or just snow by daybreak Friday. .Long Term (Friday through Wednesday)... Issued at 230 PM EDT Wed Apr 5 2017 ...Freezing Temperatures May Return Early Saturday... Friday morning will be near freezing, but with windy conditions not expecting frost development. Saturday morning, high pressure will move across the TN Valley, and that looks to be a better chance for a freeze, especially in our normally colder locations. High pressure then shifts east of the region and we should have another warmup in store for the end of the weekend and the beginning of the next work week. Our next good rain chance will come in Monday night, as a cold front approaches. && .Aviation (18Z TAF Update)... Issued at 110 PM EDT Wed Apr 5 2017 Well...strong low pressure system over MO will move into the CWA by 21z bringing a strong risk of severe storms across KY. Ahead of this system, winds will slowly veer to the SE and S and increase to 10 to 18 mph later this afternoon and this evening. A potent cold front will move through tonight with winds shifting to more westerly. Ahead of the cold front in the warm sector expect 30% coverage of shra/tsra from 20z through 03z. We are looking for 20-30% coverage of supercells to develop west of I 65 between 18-20z and move rapidly to the NE at 50 mph. These will produce very large hail, damaging winds and isolated tornadoes. All aircraft flying into all 3 airports should practice tsra avoidance procedures for all supercell thunderstorms. Very large hail from supercells. Storms will be widely scattered so will continue to carry VCTS for now. But will be monitoring closely should one affect any of the sites. My hunch is LEX will have thunderstorms around 00z timeframe. The storms will move out this evening. Light showers will develop behind the cold front and move in late tonight and continue into Thursday. The story on Thursday will be MVFR CIGS, and very gusty winds from the west of 20 gusting to 35 mph staring at 16z. Cold raw dreary day on the flight line for sure. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Mesoscale......13 Short Term.....RJS Long Term......RJS Aviation.......JDG
Hazardous weather outlook, Apr 5, 2:57 PM EDT, 3 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 257 PM EDT Wed Apr 5 2017 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-061900- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 257 PM EDT Wed Apr 5 2017 /157 PM CDT Wed Apr 5 2017/ ...TORNADO WATCH 127 IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...This Afternoon and Tonight. Scattered to numerous storms are likely this afternoon and evening as a cold front approaches the region. Some of these storms will become quite vigorous with severe weather likely to 10 PM EDT. Damaging winds, large to very large hail, and a few tornadoes are all possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Cold conditions will return to the area behind the strong cold front. As a result, light snow may mix in with rain showers Friday morning. Temperatures will fall close to the freezing mark Saturday morning with frost or a freeze possible. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report hail of any size, strong winds or wind damage, and any rotation in storms today. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. RJS
In the hours before
Local storm report, Apr 5, 5:49 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
549 PM EDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND DMG 2 ENE SWEEDEN 37.26N 86.26W
04/05/2017 EDMONSON KY PUBLIC
POWER LINES DOWN.
&&
MRCSpecial weather statement, Apr 5, 5:53 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Louisville KY
453 PM CDT WED APR 5 2017
KYZ075-081-082-052230-
Monroe-Cumberland-Clinton-
453 PM CDT WED APR 5 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CLINTON...
SOUTHEASTERN MONROE AND CUMBERLAND COUNTIES...
At 453 PM CDT, a strong thunderstorm was located 8 miles east of
Tompkinsville, moving northeast at 45 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Burkesville, Leslie, Littrell, Desda, Meshack, Ida, Modoc, Blythe,
Ellington and Grider.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3662 8574 3693 8533 3690 8527 3688 8525
3685 8524 3685 8522 3686 8521 3688 8524
3681 8509 3662 8543
TIME...MOT...LOC 2153Z 218DEG 40KT 3670 8554
JDG/CWLocal storm report, Apr 5, 5:58 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
558 PM EDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL 2 SSE MUNFORDVILLE 37.26N 85.89W
04/05/2017 E0.88 INCH HART KY PUBLIC
&&
MRCLocal storm report, Apr 5, 6:01 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
601 PM EDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL BARDSTOWN 37.81N 85.46W
04/05/2017 E1.75 INCH NELSON KY PUBLIC
&&
MRCLocal storm report, Apr 5, 6:02 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
602 PM EDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL ALVATON 36.87N 86.35W
04/05/2017 E1.75 INCH WARREN KY PUBLIC
&&
MRCLocal storm report, Apr 5, 6:07 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
607 PM EDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL 2 W LOCKPORT 38.43N 85.02W
04/05/2017 E1.75 INCH HENRY KY TRAINED SPOTTER
&&
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 3:16 PM EDT | Special Weather Statement | LMK | Hancock | 29 min |
| Apr 5, 3:22 PM EDT | Special Weather Statement | LMK | Grayson | 23 min |
| Apr 5, 3:33 PM EDT | Special Weather Statement | LMK | Butler | 12 min |
| Apr 5, 3:37 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Meade | 23 min |
| Apr 5, 3:43 PM EDT | Special Weather Statement | LMK | Breckinridge | 17 min |
| Apr 5, 3:57 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 22 min |
| Apr 5, 4:02 PM EDT | Special Weather Statement | LMK | Butler | 13 min |
| Apr 5, 4:22 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Butler, Grayson, Ohio | 23 min |
| Apr 5, 4:28 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Logan, Simpson, Warren | 32 min |
| Apr 5, 4:36 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson | 24 min |
| Apr 5, 4:41 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 34 min |
| Apr 5, 4:50 PM EDT | Special Weather Statement | LMK | Bullitt | 25 min |
| Apr 5, 4:55 PM EDT | Severe Thunderstorm Warning | LMK | Logan, Simpson, Warren | 35 min |
| Apr 5, 5:00 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 15 min |
| Apr 5, 5:01 PM EDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin | 29 min |
| Apr 5, 5:04 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson, Warren | 26 min |
| Apr 5, 5:10 PM EDT | Special Weather Statement | LMK | Henry, Oldham, Trimble | 35 min |
| Apr 5, 5:10 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 20 min |
| Apr 5, 5:19 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Trimble | 26 min |
| Apr 5, 5:22 PM EDT | Special Weather Statement | LMK | Madison | 23 min |
| Apr 5, 5:23 PM EDT | Severe Thunderstorm Warning | LMK | Barren, Edmonson, Grayson, Hardin, Hart, Larue and 1 more | 37 min |
| Apr 5, 5:24 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson, Shelby, Spencer | 21 min |
| Apr 5, 5:26 PM EDT | Severe Thunderstorm Warning | LMK | Edmonson, Warren | 17 min |
| Apr 5, 5:28 PM EDT | Tornado Warning | LMK | Bullitt, Hardin, Nelson | 32 min |
| Apr 5, 5:32 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Simpson, Warren | 28 min |
| Apr 5, 5:39 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Shelby, Spencer | 36 min |
| Apr 5, 5:42 PM EDT | Tornado Warning | LMK | Hart | 18 min |
| Apr 5, 5:52 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Bullitt, Nelson, Shelby, Spencer | 23 min |
| Apr 5, 5:53 PM EDT | Special Weather Statement | LMK | Cumberland | 37 min |
| Apr 5, 5:55 PM EDT | Severe Thunderstorm Warning | LMK | Barren, Green, Hart, Metcalfe | 23 min |
| Apr 5, 5:57 PM EDT | Severe Thunderstorm Warning | LMK | Green, Hart, Larue, Taylor | 33 min |
| Apr 5, 6:01 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Clinton, Cumberland, Metcalfe, Monroe, Russell | 44 min |
| Apr 5, 6:14 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Green, Hart, Metcalfe, Taylor | 31 min |
| Apr 5, 6:14 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Nelson, Shelby, Spencer, Woodford | 31 min |
| Apr 5, 6:15 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Metcalfe, Monroe | 45 min |
| Apr 5, 6:24 PM EDT | Severe Thunderstorm Warning | LMK | Larue, Marion, Taylor, Washington | 36 min |
| Apr 5, 6:30 PM EDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland, Russell | 31 min |
| Apr 5, 6:33 PM EDT | Special Weather Statement | LMK | Washington | 27 min |
| Apr 5, 6:34 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Fayette, Franklin, Harrison, Jessamine, Scott and 1 more | 41 min |
| Apr 5, 6:36 PM EDT | Tornado Warning | LMK | Adair, Taylor | 24 min |
| Apr 5, 6:39 PM EDT | Special Weather Statement | LMK | Larue | 21 min |
| Apr 5, 6:42 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Green, Metcalfe | 48 min |
| Apr 5, 6:51 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Lincoln, Marion, Taylor | 24 min |
| Apr 5, 6:55 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Marion, Mercer, Washington | 35 min |
| Apr 5, 6:56 PM EDT | Tornado Warning | LMK | Harrison, Scott | 19 min |
| Apr 5, 7:05 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Metcalfe, Russell, Taylor | 25 min |
| Apr 5, 7:08 PM EDT | Tornado Warning | LMK | Boyle, Casey, Lincoln | 22 min |
| Apr 5, 7:08 PM EDT | Tornado Warning | LMK | Bourbon, Harrison | 22 min |
| Apr 5, 7:10 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Fayette | 20 min |
| Apr 5, 7:20 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Fayette, Garrard, Jessamine, Madison, Mercer and 1 more | 25 min |
| Apr 5, 7:20 PM EDT | Tornado Warning | LMK | Boyle, Lincoln | 25 min |
| Apr 5, 7:22 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Nicholas | 23 min |
| Apr 5, 7:31 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Lincoln, Taylor | 29 min |
| Apr 5, 7:32 PM EDT | Tornado Warning | LMK | Boyle, Garrard, Jessamine, Mercer | 28 min |
| Apr 5, 7:36 PM EDT | Special Weather Statement | LMK | Scott | 24 min |
| Apr 5, 7:47 PM EDT | Tornado Warning | LMK | Fayette, Garrard, Jessamine, Madison | 13 min |
| Apr 5, 7:54 PM EDT | Wind Advisory | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more | 3 hr |
| Apr 5, 7:58 PM EDT | Severe Thunderstorm Warning | LMK | Clinton | 14 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.